MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the plpul2020 ultra surgical smoke evacuation pencil, device was being used on (b)(6) 2025 during a whipple procedure when it was reported ¿the blade holder collapse and telescopic capture port melted during procedure.¿.Further assessment questioning found the device did fragment into the surgical site and was removed with the use of forceps.The procedure was completed with the use of the same alternate device and a 15-minute delay.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device plpul2020 found that the capture port was partly melted from the device.The fragment that broke off from the device was not returned for evaluation.The root cause cannot be determined, however, based upon evaluation, photos, and the risk document, the likely cause of this event was extended activation time at a high amperage.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised the electrosurgical generator¿s intensity should be set as low as is necessary to achieve the desired effect.Plumepen® ultra is a monopolar electrode, the use of a dispersive electrode is required to prevent burns/injury to patient.Please refer to electrosurgical generator user manual and dispersive electrode instructions for use for additional instructions.Intended for use with a maximum voltage of 5 kvp.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the plpul2020 ultra surgical smoke evacuation pencil, device was being used on 02dec25 during a whipple procedure when it was reported ¿the blade holder collapse and telescopic capture port melted during procedure.¿.Further assessment questioning found the device did fragment into the surgical site and was removed with the use of forceps.The procedure was completed with the use of the same alternate device and a 15-minute delay.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f building b
tangjiao industrial area
lilin, huizhou 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24055485
Report Number1320894-2026-00014
Device Sequence Number18578207
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)271115(10)WM20241126
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20241126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic